Flash Flood, Cambria
- When
- June 3, 5:00 PM EST to 8:00 PM EST
- Where
- Cambria County, Johnstown
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.495, -78.714 (the zone’s center; the record gives no point)
Heavy rains caused multiple road closures throughout the county. Of most significance was a portion of Route 403.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Heavy rains caused multiple road closures throughout the county. Of most significance was a portion of Route 403. There were also two reported mudslides.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 3, 2:05 PM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 305 PM EDT TUE JUN 3 2003 WET WEATHER CONTINUES... STRONG WINTER-LIKE DYNAMIC SYSTEM PRODUCING RAIN AND SHOWERS OVER ENTIRE CWA AT THIS TIME. MODELS PROGGED THE HEAVIEST RAIN OVER THE SOUTHERN TIER AND THIS SEEMS TO BE VERIFYING. ANOTHER INCH OF RAIN LIKELY OVERNIGHT FOR THE SOUTHERN THIRD OF THE STATE WITH LESSER AMOUNTS UP NORTH. RADAR SEEMS TO BE OVERESTIMATING RAINFALL SLIGHTLY AS SOME BRIGHTBANDING NOTED. MAX GAGE VALUE 1.24 IN BEDFORD COUNTY WITH 1.5-2.0 ESTIMATED BY RADAR. BASED ON FLASH FLOOD GUIDANCE AND QPF HAVE DECIDED NOT TO ISSUE FLOOD WATCH. SOME BANKFULL RISES ON SMALL CREEKS ARE POSSIBLE ACROSS THE SOUTH TONIGHT...AND ANY OVERFLOW SHOULD BE MINOR ENOUGH TO HANDLE WITH FLOOD STATEMENTS AS NECESSARY. EASTERLY FLOW REMAINS WITH US TOMORROW SO CLOUD AND SHOWERS WILL LINGER. BY THURSDAY SFC LOW MOVES NW AND STACKS UNDER UPPER LOW GIVING US WESTERLY FLOW. SCATTERED SHOWERS STILL POSSIBLE OVER NORTHWEST BUT SOME SUN AND DRIER CONDITIONS SHOULD DEVELOP OVER SUSQUEHANNA VALLEY. WESTERLY FLOW TO CONTINUE ON FRIDAY. GENERALLY FAIR WEATHER EXPECTED. NEXT FRONT APPROACHES FROM THE WEST ON SATURDAY. SHOWERS AND THUNDERSTORMS POSSIBLE. FAIR SUNDAY...YOU GET THE IDEA. CHANGEABLE CONDITIONS TO CONTINUE WITH NO PROLONGED SUMMER-LIKE WEATHER EXPECTED. ISC GRIDS AND WORK ZONES OUT. MDT 57 66 58 76 / 100 40 40 30 IPT 54 61 55 70 / 80 40 40 40 BFD 49 60 48 61 / 70 60 60 50 JST 49 62 49 62 / 80 60 60 40 AOO 52 63 52 69 / 80 40 40 40 UNV 50 60 51 67 / 80 40 50 50 SEG 54 62 56 71 / 80 50 50 40 LNS 57 67 57 76 / 100 50 50 30 THV 57 67 56 76 / 100 40 40 30 .CTP... PA...NONE. DIRIENZO
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-031115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 521 AM EDT TUE JUN 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY LOW PRESSURE...IN THE OHIO VALLEY THIS MORNING...WILL TRACK EAST TO THE DELMARVA PENINSULA BY WEDNESDAY MORNING. THIS SYSTEM WILL SPREAD RAIN INTO CENTRAL PENNSYLVANIA THIS MORNING. THE RAIN COULD BE HEAVY AT TIMES THIS AFTERNOON AND EARLY EVENING...POSSIBLY HEAVY ENOUGH TO CAUSE MINOR FLOODING ON SMALL STREAMS AND LOW LYING SECONDARY ROADS. THE HEAVIEST RAIN WILL LIKELY BE OVER THE SOUTHERN HALF OF THE STATE...WHERE 1 TO 1.5 INCHES IS LIKELY TO FALL BY THE TIME RAIN TAPERS OFF LATE THIS EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KF
The State College radar (KCCX), 76 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359932.